Alert archive / Colorado / Wind Advisories in 2018

Wind Advisory 5, NWS Grand Junction, CO

April 1, 201810 counties in Colorado; Grand County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 1, 2018, 2:52 PM MDT for 10 counties in Colorado; Grand County, Uintah County, Utah. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 2:52 PM MDT (20:52 UTC)
In effect from
Apr 2, 2018, 12:00 PM MDT
Expired
Apr 3, 2018, 12:00 AM MDT
In force
12 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 49 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS75 KGJT 012052
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
252 PM MDT Sun Apr 1 2018

COZ001-002-020500-
/O.NEW.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
252 PM MDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from noon to 9 PM MDT Monday.

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and 
  Meeker. 

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the afternoon
  Monday with the strongest winds expected during the evening
  hours as the cold front passes north to south through 
  northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
7 follow-up statements
354 
WWUS75 KGJT 020353
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
953 PM MDT Sun Apr 1 2018

COZ001-002-021200-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
953 PM MDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and 
  Meeker. 

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon Monday with the strongest winds expected during the 
  evening hours as the cold front passes north to south through 
  northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
985 
WWUS75 KGJT 020916
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service GRAND JUNCTION CO
316 AM MDT Mon Apr 2 2018

COZ001-002-022200-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
Including the cities of Rangely, Dinosaur, Craig, Hayden, 
and Meeker
316 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and 
  Meeker. 

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the afternoon
  today with the strongest winds expected this evening as the 
  cold front passes north to south through northwestern Colorado.
 
* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
997 
WWUS75 KGJT 021519
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
919 AM MDT Mon Apr 2 2018

COZ006>008-011-UTZ027-022330-
/O.EXB.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/
Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat-
919 AM MDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until midnight MDT tonight.

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran,
   De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
  Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, 
  Hotchkiss, Delta, Moab, and Castle Valley. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the afternoon
  today with the strongest winds expected late this evening as the
  cold front passes north to south through eastern Utah and 
  western Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ003-009-010-013-022330-
/O.EXB.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/
Roan and Tavaputs Plateaus-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-Flat Tops-
919 AM MDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until midnight MDT tonight.

* LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, 
  and Trappers Lake. 

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected this evening 
  as the cold front passes north to south through northwestern 
  Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

UTZ024-022330-
/O.EXA.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Eastern Uinta Basin-
919 AM MDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until 9 PM MDT this evening.

* LOCATIONS INCLUDE...Vernal and Ballard.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected this evening 
  as the cold front passes north to south through northwestern 
  Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ001-002-022330-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
919 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and 
  Meeker. 

* WINDS...West 30 to 40 mph with gusts up to 55 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected this evening 
  as the cold front passes north to south through northwestern 
  Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
782 
WWUS75 KGJT 021540
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
940 AM MDT Mon Apr 2 2018

COZ001-002-UTZ024-030000-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
Eastern Uinta Basin-
940 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL 9 PM MDT THIS
EVENING...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Vernal, and Ballard. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected this evening 
  as the cold front passes north to south through northwestern 
  Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ006>008-011-UTZ027-030000-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/
Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat-
940 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL MIDNIGHT MDT 
TONIGHT...

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran,
   De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
  Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, 
  Hotchkiss, Delta, Moab, and Castle Valley. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected late this 
  evening as the cold front passes north to south through 
  eastern Utah and western Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ003-009-010-013-030000-
/O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/
Roan and Tavaputs Plateaus-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-Flat Tops-
940 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL MIDNIGHT MDT 
TONIGHT...

* LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, 
  and Trappers Lake. 

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...Winds are expected to increase throughout the 
  afternoon today with the strongest winds expected this evening 
  as the cold front passes north to south through northwestern 
  Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
756 
WWUS75 KGJT 021906
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
106 PM MDT Mon Apr 2 2018

COZ014-030315-
/O.EXA.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Upper Gunnison River Valley-
106 PM MDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect until midnight MDT tonight.

* LOCATIONS INCLUDE...Gunnison and Cimarron.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds are expected this evening as the 
  cold front passes north to south through northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ001-002-UTZ024-030300-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
Eastern Uinta Basin-
106 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Vernal, and Ballard. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds are expected this evening as the 
  cold front passes north to south through northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ006>008-011-UTZ027-030315-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat-
106 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran,
   De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
  Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, 
  Hotchkiss, Delta, Moab, and Castle Valley. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds are expected late this evening as 
  the cold front passes north to south through eastern Utah and 
  western Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ003-009-010-013-030315-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Roan and Tavaputs Plateaus-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-Flat Tops-
106 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, 
  and Trappers Lake. 

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...The strongest winds are expected this evening as the 
  cold front passes north to south through northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
667 
WWUS75 KGJT 030251
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
851 PM MDT Mon Apr 2 2018

COZ001-002-UTZ024-030400-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0300Z/
Lower Yampa River Basin-Central Yampa River Basin-
Eastern Uinta Basin-
851 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Increased cloud cover and the passage of the cold front has
allowed winds to gradually start winding down. Breezy conditions
will persist overnight but wind speeds and gusts are not expected
to exceed advisory criteria. Therefore, the wind advisory will be
allowed to expire.

$$

COZ006>008-011-014-UTZ027-030600-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Upper Gunnison River Valley-Arches/Grand Flat-
851 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran,
   De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
  Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, 
  Hotchkiss, Delta, Gunnison, Cimarron, Moab, and Castle Valley. 

* WINDS...West to northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds are expected late this evening as 
  the cold front passes north to south through eastern Utah and 
  western Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ003-009-010-013-030600-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Roan and Tavaputs Plateaus-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-Flat Tops-
851 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, 
  and Trappers Lake. 

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...The strongest winds are expected this evening as the 
  cold front passes north to south through northwestern Colorado.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
743 
WWUS75 KGJT 030552
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1152 PM MDT Mon Apr 2 2018

COZ006>008-011-014-UTZ027-030700-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Upper Gunnison River Valley-Arches/Grand Flat-
1152 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Gusty northwest winds up to 35 mph will continue through the early
morning hours. However, speeds are expected to remain below wind 
advisory criteria. Therefore, the wind advisory will be allowed to
expire at midnight. 

$$

COZ003-009-010-013-030700-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/
Roan and Tavaputs Plateaus-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-Flat Tops-
1152 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Gusty northwest winds up to 35 mph will continue through the early
morning hours. However, speeds are expected to remain below wind 
advisory criteria. Therefore, the wind advisory will be allowed to
expire at midnight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 1, 11:01 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 1, 11:01 AM MDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service GRAND JUNCTION CO
1101 AM MDT Sun Apr 1 2018

.SHORT TERM...(Today through Monday)
Issued at 302 AM MDT Sun Apr 1 2018

Models have scaled back precip amounts for the little wave
dropping down over the northern mountains this morning. In fact,
no areas reporting any snow or rain at this time though webcams
look like it might start snowing any minute up at Rabbit Ears
Pass. Didn't make any major changes to grids as some snow is still
likely through about 9AM with the Park Range still being favored
for 1 to 2 inches. The rest of the CWA will see almost an exact
duplicate of yesterday's weather. Plenty of sunshine with a few
clouds thrown in for good measure, temperatures still warm, and
some breezy afternoon winds. Another typical spring day.

On Monday, a cold front over Idaho and Montana will start dropping
southward. As it approaches, the pressure gradient will tighten
considerably causing some gusty afternoon winds, especially up
north, reaching 30 to 40 MPH at times. This may cause some fire
weather concerns as described below. As far as precipitation is
concerned, like the wave moving overhead now, models have pulled
back on QPF amounts along the Continental Divide so a few more
model runs should nail the specifics. Precip does look to start in
the afternoon to early evening hours Monday along the WY/CO
border and the northern/central mountains before shifting
southward. Those areas along and south of I-70 will see partly
sunny skies and also some gusty winds from about noon onwards.
West to southwesterly winds will keep warm air pumping into the
region and bring warm temperatures to the region.

.LONG TERM...(Monday night through Saturday)
Issued at 302 AM MDT Sun Apr 1 2018

The good news there is weather to talk about in the long term. The
bad news is there is weather to talk about in the long term.
Actually the models are in fair agreement through most of the next
week...it is not until next weekend or just outside the fringe of
this forecast when agreement in the West breaks down. This is an
important period since another decent AR event moves onto the
coast. This moisture if it arrives with dynamics has the
potential to bring a spike in precipitation before we reach the
normal date at which the snowpack reaches it's apex. There is a lot
of time for things to change as the tropical system and moisture
that will drive the AR is still West of the Hawaiian Islands.
Before this arrives however the Hudson Bay Vortex will be blocking
the high latitudes. As a result the next system swinging through
northern Rockies will have some decent cold air associated with
it. There is also a weak tap of moisture ahead of it which will
bring snow showers to the high country as the cold front swings
through Monday evening. This will be a fairly quick moving system
so the chance of significant snow accumulations will be limited.
It will however bring a noticeable cool down for Tuesday with
highs maybe 15 to 20 colder than Monday's highs. A return to mild
conditions will quickly return by midweek however as the
westerlies take control of the flow across the lower 48. A
constant transport of moisture into the late week period will
gradually moisten the atmosphere back down to the hills by late
week with some light showers developing by Friday afternoon across
the north. The bigger system with the associated AR arrives to the
Left Coast by Saturday and pushes a transitory ridge over the
central Rockies so there should be a brief dry period before we
hopefully get some better precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1051 AM MDT Sun Apr 1 2018

VFR conditions will prevail with some lower cloud bases along the
Continental Divide this afternoon. Breezy conditions are expected
across the region ending around 01Z.

&&

.FIRE WEATHER...
Issued at 302 AM MDT Sun Apr 1 2018

An approaching front will cause the pressure gradient to tighten
across eastern Utah and western Colorado on Monday. Sustained
winds across the area will vary from 15 to 25 MPH Monday afternoon
with gusts of 25 to 40 MPH possible. The strongest winds will be
north of I-70 as the front approaches. As this occurs, humidities
will be at or just below 15% which will increase critical fire
weather conditions. Red Flag conditions look increasingly likely
for CO zones 290, 292, and 207 and UT zones 490 and 491 but the
latest fuels information is unavailable at this time. With that,
will hold off on issuing any fire weather watches though again,
conditions look to be very favorable for Red Flag conditions to be
reached from noon through 6PM Monday.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&

SHORT TERM...TGR
LONG TERM...15
AVIATION...MPM
FIRE WEATHER...TGR
Hazardous weather outlook, Apr 1, 5:19 AM MDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service GRAND JUNCTION CO
519 AM MDT Sun Apr 1 2018

COZ001>014-017>023-UTZ022>025-027>029-021200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
519 AM MDT Sun Apr 1 2018

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

An inch or two of snow is possible over the Park Range this
morning before ending mid-morning. Gusty winds of 20 to 30 MPH
will occur again this afternoon towards the evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Fire weather concerns increase Monday as winds gust between 30 to
40 MPH across the warning area and humidities drop to 15%. The
winds will increase in response to a cold front approaching from
the northwest. A quick shot of snow is possible along the
Continental Divide late Monday night. After that, Thursday onwards
into the weekend looks promising for some precipitation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:47 PM MDTRed Flag WarningGJTArchuleta, Delta, Dolores, Garfield, Hinsdale, La Plata and 6 more30 hr

Nearby

Wind Advisories in Colorado, 2018Wind Advisories in Utah, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.